New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bspbtwins
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 2/1/2008 6:00 AM (GMT -7)   
Has anyone dealt with Thrush.  I know what it is because my children had it.  But I woke up this morning and my mouth felt a little rough inside.  When I looked I have some small white splotches on my cheek inside and on my lips. 
When I read online about it....Crazy things come up and then I just get nervous.  I figured it best to just ask some fellow Chronies.  I am right now on Prednisone, 6-mp, and SulfaSalazine.
Thanks
Diagnosed with CD in Jan. 2008. 
Meds Currently on: Prednisone (tapering toward 40 mg), Mercaptopurine, and Ambian for zzzz's.
 
 
I choose joy... I will invite my God to be the God of circumstance. I will refuse the temptation to be cynical... the tool of the lazy thinker. I will refuse to see people as anything less than human beings, created by God. I will refuse to see any problem as anything less than an opportunity to see God. ~Max Lucado
                          


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 2/1/2008 8:58 AM (GMT -7)   
Your meds make you more suseptable to thrush. You will need to go to your primary for meds for this but they should be able to clear it up quickly.

bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 2/1/2008 9:23 AM (GMT -7)   
I just love thrush.  sad    There are a couple of meds your doctor can prescribe to clear this up.  Taking a good probiotic and eating yogurt with live cultures can help.  A tongue scraper helps as well.

nikki0294
Regular Member


Date Joined Sep 2007
Total Posts : 219
   Posted 2/1/2008 3:52 PM (GMT -7)   
Nystatin or if you are really bad diflucan...probably it is from the prednisone. Hope you feel better soon!


Christine

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 2/1/2008 6:03 PM (GMT -7)   
Take a good probiotic daily to keep thrush at bay, it'll likely help with your CD symptoms as well, it has for me and for many others because we tend to have bacterial over-growth and probiotics aid with this.

The one I take also aids with lactose intolerance, high cholesterol and vaginal health...I also no longer get mouth sores.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 2/1/2008 6:23 PM (GMT -7)   
If you have any choice in the matter, go for the diflucan. The nystatin I was given for thrush was a liquid and was just horrid tasting. But then again, I think most meds are horrid tasting. Thats what I get for having to do all the lovely CD tests and preps.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


CdnCrohnie
New Member


Date Joined Dec 2007
Total Posts : 18
   Posted 2/1/2008 7:39 PM (GMT -7)   
I developed oral thrush during a three week course of antibiotics (Cipro and Flagyl).  I tried to treat it by eating plain yoghurt and drinking cranberry juice, but finally gave in and went to the doctors.  I was given a 7-day course of Nystatin, an oral rinse.  I didn't find the cherry taste all that bad, and everything seems to have cleared up.  Incidentally, the plain yoghurt seemed to help settle my gurgling tummy a bit, so I have kept up with eating that on a daily basis.

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 2/1/2008 7:57 PM (GMT -7)   
We opted for Nystatin because it is far safer than Diflucan. Also, the combination of prednisone and diflucan could lead to an unwelcome drug interaction according to www.drugdigest.com:
 

"FLUCONAZOLE (in Diflucan Oral) may interact with PREDNISONE (in Prednisone Oral)

Fluconazole may block the breakdown of prednisone by the liver. If this happens, blood levels of prednisone could be increased. This may cause an increase in both the intended effect and the side effects of prednisone, including stomach irritation, facial swelling, and mood changes. If these drugs are used together, your doctor may want to monitor you closely for side effects and adjust the dose of prednisone if needed. Discuss this potential interaction with your healthcare provider at your next appointment, or sooner if you think you are having problems.

This interaction is poorly documented and is considered moderate in severity."

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:14 PM (GMT -7)
There are a total of 2,736,119 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151450 registered members. Please welcome our newest member, CatSad.
283 Guest(s), 6 Registered Member(s) are currently online.  Details
momto2boys, scifigal2k, astroman, Girlie, Lymiemomster, Mustard Seed


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer